Tag Archives: FDA

Ever Have A Bad Epidural?

I’ll try an make this as short as I can. I was receiving a lumbar epidural steroid injection. I’ve had three different kinds of pain shots over the years – so I know what to expect.

This though went terribly wrong IMO. As soon as he hit me with that needle the most undescribable pain went throughout my entire body. I feel like I flipped like a fish or something, lunging off that table. There was the doc who gave the injection and two other people in the room. As soon as it happened I turned over blood red pissed and the doc said “that was normal, you’re ok.” I said “pal, I’ve had over 10-12 of these since 93, that ‘was NOT normal’.”

I could tell from the look on his face he knew he screwed up. Usually after a shot, it takes maybe thirty to forty seconds to wipe you off and pull up your britches and get in the wheelchair. I GUARANTEE it took two of those guys (not the doc – he hightailed it out of there) a little over three minutes to wipe off both the injection concoction along with my freeking spinal fluid that sprayed all over my back /shorts/ shoulders and even in my hair!

If he’d been honest or even apologized it wouldn’t have been as bad, but I feel he tried to play me for a fool. Shortly after that, I had the most incredible headache and I don’t do headaches. It lasted for a little over a week to week and a half. I crapped my pants and one other time three days later I walked down my hallway in baggy shorts with no underwear and literally unknown to me at the time – dropped a poop log right on the hallway floor. I was so numb “down there” I didn’t even know. When I would wipe my ass – for a couple weeks at least – I could hardly tell I was whiping – follow me? I don’t want to describe what can happen if that goes down, use your imagination.

The day after the shot, from my calves down to my feet looked like busted blood vessels, with the blood pooling mainly at the top of both of my feet. My legs and feet are now scarred and every now and then there is another break in a vessel in my feet and the blood comes to the top and then dries (I guess) or goes wherever leaving another nice scar. My legs and feet are now shot, both visually and physically. I now have pain down both legs and feet all the time 24 hrs. a day and before that shot – it was just pain in my lower back. I’d have maybe a little soreness in my knees but I don’t know if that was attributed to my back.

The day after the shot, their office was calling me (which they never did before -three times over eight business days) and was asking realllll nice “how I was doing” – which I responded not too nicely and I let them know I shit myself and crapped on my floor and didn’t even know it. Their response “well, it wasn’t anything Dr. At**** did (Cincinnati doctor BTW.)” I about busted out laughing and pissed at the same time.

Sooooo. At least for me, there will never again be a doctor sticking a needle in my back ever again. The most relief I ever received to begin with – was three months. Now knowing what CAN happen – nah baby nah – ain’t happening. I can PROMISE you that when it happens to you, and it will – sooner or later if you get enough of them….you’ll never let them do it again unless you’re into someone inflicting pain on yourself. I look forward to any response or anything I can contribute….I will try and everyone hang in there.:-)